I have no experience obviously...heeheehee being a gal, but i would never take a steriod of any type while on treatment unless it was a life or death situation... because of the natural adverce effect of steriods on the immune system...that would be my largest fear about it...
I would hesitate to take it unless the levels tested were low. That is below normal range. Our bodies take enough of a hit from tx. Just an opinion. My muscle mass has returned after tx and I've kept the weight down on purpose cause I'm just about right where I want to be. frank
I do not believe that I have seen testosterone ever recommended as an adjunct while on treatment. I would think that it could be counterproductive, by adding a medication that might have a negative impact on the immune boosting characteristics of interferon. I know of no studies to assess potential interaction with the tx meds. Also, I believe testosterone has been cited as potentially hepatoxic in some patients, usually when used for libido or erectile improvement. I would think this potential for hepatoxic effect would be a big red flag while on tx.
As far as using after tx, there may be some possibilities, and I did read of one research article discussing possible testosterone replacement therapy for those who have developed sexual dysfunction after tx (ED or libido loss). They were also concerned about hepatoxic issues, especially in those who had moderate to severe liver damage, etc. They also questioned whether testosterone replacement would be of any benefit at all in those who did not have severely depressed testosterone levels to begin with.
I would be very wary of this strategy, and would discuss with both a highly knowledgable Hepatologist, and maybe also an Endocrinologist, making them fully aware of your tx, and liver status. I think there may be less risky and drastic ways to rebuild muscle and bone mass after tx, and your doctors may be able to provide some very safe alternatives.
Hope this helps. I would also Google the testosterone/ liver toxicity issue to find further info.
Here is a link to a somewhat related article about testosterone levels DURING tx, and their potential implication in sexual sysfunction. Their conclusion are very vague, and they do not seem to see a need to provide replacement therapy.
Thanks guy's (and gal :) ) for your comments.
I have similiar concerns which is why the testosterone gel isn't currently smeared all over my chest. LOL. However, if my weight/muscles continue to deteriorate the risk/reward ration may swing in favor. I was hopefully loooking for someone with actual experience but I guess this discussion group is just for manly men. LOL.
i just saw this at http://www.hepcnet.net/drugsandliverdamage.html
when looking for something else...
Drugs that may cause LIVER TUMORS (benign and malignant)